Pregnancy & Birth Clubs <
20/05/2013 at 18:02
Most of this is TMI so apologies in advance!
Ive been on clindamyacin until Saturday due to my tear. On weds I had really bad diarrhoea which settled a bit by Friday. I put it down to taking lactulose for 2 days. Anyway, yesterday and today my stomach has felt dodgy, making horrendous noise and I've been loose but not actual diarrhoea. I suddenly realised it may well be the ABs. On top of this S seems to suffer badly with wind and has about 8 dirty nappies a day.
So could the AB be causing both our problems even though I finished 2 days ago? Google is not my friend as it mentions colitis etc!
20/05/2013 at 18:12
Yes and yes.
A lot of antibiotics kill a broad spectrum of bacteria, including your 'good' gut bacteria. As you need your gut bacteria for efficient food digestion, and the ABs are killing a portion of it off, your food is less-digested than normal. The undigested food draws more water into your bowels so the upset tummy is a result of partially digested food and lots of water.
As you are taking the ABs orally, they will be absorbed into your blood stream and taken all around the body, including into your breast milk. You will therefore pass a small dose of antibiotics onto S, and he may well have similar side effects to you.
Now you've stopped, top yourself up with Yakut/actimel for a couple of weeks. You should feel more normal soon. Keep breast feeding as you were and S's gut bacteria will soon replenish itself too.
And keep an eye out for thrush in either of you as well.
20/05/2013 at 18:14
As I suspected then. Thank you. Hopefully the effects will reduce soon. I generally have guts of steel so this is something I'm not used to!
20/05/2013 at 20:20
I second the Actimel.
Continues below ad
with our partner Childcare.co.uk
Nice to see you! Please do nose around, sign up and join in.